Alert archive / West Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 3, 2012, 7:13 PM EDT for Harrison County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 3, 2012, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
County Harrison County, WV
The radar
The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WWUS81 KRLX 032313 SPSRLX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 713 PM EDT TUE JUL 3 2012 WVZ031-032-040-032345- BARBOUR WV-HARRISON WV-TAYLOR WV- 713 PM EDT TUE JUL 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON...TAYLOR AND WESTERN BARBOUR COUNTIES... AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLARKSBURG... MOVING EAST AT 20 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MEADLAND AROUND 725 PM...ROSEMONT AROUND 730 PM...FLEMINGTON AROUND 735 PM AND TYGART LAKE STATE PARK AROUND 745 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 115 AND 126. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3932 7997 3911 8008 3927 8041 3938 8035 $$ 16
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:55 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 3, 2:55 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT TUE JUL 3 2012
.SYNOPSIS...
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH MIDWEEK. UPPER LEVEL
HIGH PRESSURE WILL BUILD INTO THE AREA LATER IN THE WEEK...BEFORE
NORTHWEST FLOW REDEVELOPS FOR SUNDAY AND CONTINUES INTO NEXT WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPPER LEVEL HIGH CENTERED OVER THE MID WEST WITH UPPER LEVEL
DISTURBANCES DROPPING SOUTHEAST THRU THE CWA WILL CONTINUE THIS
PERIOD. WITH A HOT AND HUMID AND CONDITIONALLY UNSTABLE ATMOSPHERE
IN PLACE...THE THREAT FOR THUNDERSTORMS PERSIST. THE BEST
OPPORTUNITY FOR STORMS WILL BE DUE TO MESOSCALE INFLUENCES AND
DIURNALLY DRIVEN. SO THE BEST CHANCE OF STORMS WILL BE AFTERNOON AND
EVENING...ALTHOUGH WILL HAVE TO LEAVE SLIGHT CHANCE OVERNIGHT. AS
USUAL IN THIS REGIME...THE HI RES MODELS WERE USED VERY HEAVILY.
THE HRRR HI RES MODEL SEEMS TO HANDLE A COMPLEX DROPPING SOUTHEAST
FROM EASTERN OHIO THIS AFTERNOON PER RADAR TRENDS...SO WILL HAVE
HIGHEST POPS THRU THIS EVENING IN NORTHEASTERN WV.
OTHERWISE...CHANCE FOR DIURNALLY FAVORED TIMES AND SLIGHT CHAN
TONIGHT.
GOING ON THE HIGH END OF GUIDANCE FOR TEMPS...ALTHOUGH ANY TSTM
ACTIVITY WOULD VARY THAT.
&&
SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
MODELS SUGGEST AN ACTIVE 4TH OF JULY FOR SECTIONS OF THE CWA.
ANOTHER MCS IS FORECAST TO DEVELOP AND MOVE SOUTH FROM THE GREAT
LAKES. WILL HAVE TO MONITOR THIS VERY CLOSELY. CONDITIONS ARE
FAVORABLE FOR THIS DEVELOPMENT AS NORTHWEST FLOW PERSISTS. THE EXACT
STRENGTH AND DIRECTION IS IN QUESTION.
THE CHANCE FOR THUNDERSTORMS DECREASE SLIGHTLY BY THURSDAY INTO
FRIDAY. THIS CONTINUES TO BE CONSISTENT WITH PREVIOUS FORECASTS.
WILL MAKE A FEW MINOR ADJUSTMENTS ONLY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A FRONTAL SYSTEM
SLIDES SOUTH THIS WEEKEND. SURFACE HIGH PRESSURE WILL FOLLOW THIS
SYSTEM. ONCE AGAIN...THE CWA IS IN NORTHWEST FLOW AS AN UPPER LOW IS
NORTHEAST AND A RIDGE OF HIGH PRESSURE IS SOUTHWEST. HAVE FOLLOWED
HPC AND KEPT HOT TEMPS AND CONTINUED THUNDERSTORM CHANCES THROUGH
MUCH OF THIS PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...
UPPER HIGH ANCHORED OVER THE MID WEST WITH NORTHWEST FLOW ALOFT OVER
THE OHIO VALLEY THIS PERIOD. CONDITIONALLY UNSTABLE ATMOSPHERE WILL
LEAD TO SCATTERED MAINLY AFTERNOON TSTMS MOST AREAS. EXCEPTION WILL
BE THE TAIL END OF AN MCS THAT MAY CLIP NORTHEASTERN WV LATER THIS
AFTERNOON AS IT DROPS SOUTHEAST...AFFECTING MAINLY CKB AND EKN.
OTHERWISE...EXCEPT FOR LOCALLY MVFR TO IFR RIVER AND VALLEY FOG 07Z
TO 12Z WED...EXPECT VFR OUTSIDE OF CONVECTION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: MOST ORGANIZED AFTERNOON TSTM DEVELOPMENT
DEPENDS ON MCS DEVELOPMENT. FOG TIMING EVOLUTION AND INTENSITY MAY
VARY TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H M M L
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 18Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR OHZ066-067-
075-076-083>087.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ101>103-105.
HEAT ADVISORY FROM NOON TO 7 PM EDT WEDNESDAY FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JB/JMV
NEAR TERM...JMV
SHORT TERM...JB
LONG TERM...JB
AVIATION...JMVHazardous weather outlook, Jul 3, 3:50 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT TUE JUL 3 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 042000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 350 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>040-046-047-042000- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 350 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 6:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT TUE JUL 3 2012
WVZ036-032330-
FAYETTE WV-
653 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FAYETTE COUNTY...
AT 650 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BABCOCK STATE PARK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF EAST CENTRAL FAYETTE
COUNTY AND EXTREME EAST CENTRAL FAYETTE COUNTY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3793 8095 3807 8099 3809 8088 3806 8086
3806 8080 3804 8082 3803 8079 3799 8077
3794 8080 3791 8077 3789 8077
16Special weather statement, Jul 3, 6:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 659 PM EDT TUE JUL 3 2012 WVZ037-032330- NICHOLAS WV- 659 PM EDT TUE JUL 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NICHOLAS COUNTY... AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SUMMERSVILLE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MOUNT NEBO AROUND 710 PM...CANVAS AROUND 715 PM AND NETTIE AROUND 730 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3826 8061 3812 8081 3827 8098 3837 8090 16
Special weather statement, Jul 3, 7:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 706 PM EDT TUE JUL 3 2012 OHZ083-084-040030- JACKSON OH-VINTON OH- 706 PM EDT TUE JUL 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON AND SOUTH CENTRAL VINTON COUNTIES... AT 704 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF WELLSTON...MOVING EAST AT 15 MPH. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF SOUTH CENTRAL VINTON COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3918 8240 3904 8242 3905 8263 3919 8261 16
Local storm report, Jul 3, 7:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL ST. ALBANS 38.38N 81.82W
07/03/2012 E0.50 INCH KANAWHA WV 911 CALL CENTER
LAW ENFORCEMENT REPORTS HALF INCH HAIL
&&
EVENT NUMBER RLX1200374
ARBSpecial weather statement, Jul 3, 7:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT TUE JUL 3 2012
WVZ015-032345-
KANAWHA WV-
709 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA COUNTY...
AT 704 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF NITRO...MOVING SOUTHEAST AT 15 MPH.
LAW ENFORCEMENT REPORTED HAIL UP TO DIME SIZE WITH THIS STORM. WIND
GUSTS TO 30 MPH ARE ALSO POSSIBLE.
THIS STORM WILL BE NEAR SOUTH CHARLESTON AROUND 720 PM...CHARLESTON
AROUND 735 PM AND MARMET AROUND 745 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 46 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
106 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 3...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 88 AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL COULD CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3843 8185 3846 8174 3837 8145 3817 8158
3820 8166 3822 8164 3822 8169 3827 8181
3831 8181 3832 8183 3831 8189 3832 8191
16Special weather statement, Jul 3, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 713 PM EDT TUE JUL 3 2012 WVZ031-032-040-032345- BARBOUR WV-HARRISON WV-TAYLOR WV- 713 PM EDT TUE JUL 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HARRISON...TAYLOR AND WESTERN BARBOUR COUNTIES... AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLARKSBURG... MOVING EAST AT 20 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MEADLAND AROUND 725 PM...ROSEMONT AROUND 730 PM...FLEMINGTON AROUND 735 PM AND TYGART LAKE STATE PARK AROUND 745 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 115 AND 126. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3932 7997 3911 8008 3927 8041 3938 8035 16
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:32 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Lewis | 28 min |
| Jul 3, 2:46 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Roane | 29 min |
| Jul 3, 3:22 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 28 hr |
| Jul 3, 4:05 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 25 min |
| Jul 3, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane, Wirt | 34 min |
| Jul 3, 5:04 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler | 26 min |
| Jul 3, 5:24 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 36 min |
| Jul 3, 5:29 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Roane | 31 min |
| Jul 3, 5:31 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 29 min |
| Jul 3, 5:43 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 32 min |
| Jul 3, 6:07 PM EDT | Special Weather Statement | RLX | Roane | 23 min |
| Jul 3, 6:53 PM EDT | Special Weather Statement | RLX | Fayette | 37 min |
| Jul 3, 6:59 PM EDT | Special Weather Statement | RLX | Nicholas | 31 min |
| Jul 3, 7:09 PM EDT | Special Weather Statement | RLX | Kanawha | 36 min |
| Jul 3, 3:10 PM EDT | Special Weather Statement | RLX | Meigs | 35 min |
| Jul 3, 3:49 PM EDT | Special Weather Statement | RLX | Gallia | 26 min |
| Jul 3, 6:12 PM EDT | Special Weather Statement | RLX | Jackson | 33 min |
| Jul 3, 6:45 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
| Jul 3, 7:06 PM EDT | Special Weather Statement | RLX | Jackson | 84 min |
Nearby
Special Weather Statements in West Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.